MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09705
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - procode: additional product codes: gbo, lje.E1- customer (person): postal code: 2908, address: canisius ziekenhuis, cwz hoofdgebouw, a57, weg door jonkerbos 100, nijmegen, postadres: cwz, a57, postbus 9015, 6500 gs nijmegen.G4- pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked.The catheter was placed in the patient on (b)(6) 2024 for nephrostomy catheter exchange.On (b)(6) 2024, the homecare nurse discovered leakage and a hole near the cap of the catheter.As a result, an additional procedure was performed to place a new catheter successfully.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on (b)(6) 2024, it was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked.The catheter was placed in the patient on (b)(6) 2024 for nephrostomy catheter exchange.On (b)(6) 2024, the homecare nurse discovered leakage and a hole near the cap of the catheter.As a result, an additional procedure was performed to place a new catheter successfully.No other adverse effects were reported for this incident.Reviews of the documentation, including the complaint history, device history record, quality control procedures, manufacturing instructions and instructions for use of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of nonconforming product related to the reported failure mode.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the instructions for use (ifu) [ t_multi2_rev1, multipurpose drainage catheter] states the following.Precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of dhr, dmr, ifu suggests that the device was manufactured to specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no returned product and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19595284
Report Number1820334-2024-00851
Device Sequence Number20963709
Product Code FGE
UDI-Device Identifier00827002097056
UDI-Public(01)00827002097056(17)261207(10)15792978
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09705
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-HC
Device Lot Number15792978
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer08/23/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown